View Single Post
  #12  
Old 05-17-09, 10:38 AM
XavierQ XavierQ is offline
ADDvanced Member
 

Join Date: Feb 2009
Location: Europe
Posts: 209
Thanks: 162
Thanked 186 Times in 91 Posts
XavierQ has a spectacular aura aboutXavierQ has a spectacular aura about
Re: Makes me sleeeeeeepy......

Yeah, I noticed it too. I have this problem with all stimulants. They make the body use more energy while causing a loss in appetite, thus decreasing energy intake. After a while on them you'll feel drained, lethargic and can't focus anymore. And if you go to bed with a lack of energy (I don't mean jsut being tired), you'll also wake up with it.

This might help you:

1) Spreading calory intake over the whole day by eating smaller portionsn more frequently (5-6 times). (You can use the alarm clock on your cell phone to tell you to eat, when you're not used to it)

Because concerta decreases appetite for almost 10 hours, a lot of people wil eat a large & heavy breakfast, pop a concerta and then eat practically nothing for most of the course of the day. In the evening, after concerta stopped working, they'll stuff themselves again with a large meal.
This doesn't help much at feeling more energetic. Large meals take a lot of energy to digest, so afterwards you'll feel tired. Also, becayse you're basically only eating twice a day, the body will try to preserve it's energy instead of releasing it evenely during the day. This will make you feel even more tired.

Smaller portions (even before and after concerta) are easily digested and provide almost instant energy. The body needs to have consistently enough energy to deal with the stressfull impact Concerta has.

2) Exercise. (Of course, don't overdo it and remember exercising increases your calory need a little)

Exercising is like a management course for your body, teachin it how to use energy more efficiently. In result, you'll have more energy during the course of the day. Also, it may increase your appetite a little.

3) Look into a lower dose or a shorter acting time-released formule.

With ADHD meds I've noticed less is more. If taking a smaller dose gives you only 80% of the effect of a higher dose, but causes only 50% of the side-effects, you'll be better of taking less.

I'm quitting concerta to try a shorter acting TR formule. This will also reduce the lenght the side effects occur. When necessairy, I'll take a low dose of ritalin after the TR formule stopped working, but I've noticed that most of the time I don't need 10 hours of med time. Also, I've noticed that it's easier to fall asleep.

(Sorry for my bad english, I'm a foreign speaker and it's been a while since I wrote something in english.)
Reply With Quote